Headaches after Astra Zeneca Vaccine ... - National Migraine...

National Migraine Centre

8,287 members2,422 posts

Headaches after Astra Zeneca Vaccine - could this be related ?

Originalworm profile image

I had my vaccine on 11th April then was off work the day after as felt terrible. Went to work the next day and was fine that week. A week after I started getting a headache on my temples on one side and behind my eyes. This later sort of moved to the top of my head, almost like a pressure or someone touching the top of my head. I had my eyes tested last week and back of eyes all ok although I need a new prescription. I sit in front of a monitor for 8 hours a day and was getting tired eyes. I did think this was the cause of the headaches but the tension still seems to be there. It isn't a throbbing pulsating headache more a pressure which seems to be worse on one side but I have on both sides.

I had 4 days in the last 4 weeks when I haven't had this headache (2 days last weekend so thought it was over) but it was back on Sunday and Monday when I was off work. I phoned GP who sent me for blood tests today as I said had had the AZ vaccine and headache was constant. This is making me miserable and highly anxious and I feel exhausted

Anyone else had this ?

15 Replies

Sorry to hear you had had these headaches. When I got my 2nd Pfizer Vaccine I had an instant arm ache. After 20 minutes later I had a migraine on both sides of my head and over all. This lasted about 24 hours then went away. I have not noticed my migraines get any worse I would say for me the vaccine did not make it worse .

What you describe sound like a regular migraine. But I am no doctor and better check it out to make sure.

Hope the pain goes away soon.

Take care,

I had pfizer in feb and may and my bad reaction was after first dose! Already had a chronic migraine- got much worse and ached everywhere . 27 hours in bed. Could have happily shot myself if had a gun. Then fine again. Only arm ache at second jab.

Sorry to hear you’ve had such a bad experience. This happened to me after the Pfizer vaccine, I had migraines and headaches every day for six weeks. I sort of expected something to happen as when I get a virus it always triggers a migraine. I’d stopped the Candesartan last year but restarted as soon as I had the vaccine and it seems to have started working again thank goodness! Had the second vaccine a few days ago and ok so far... You’re wise to see the doc though because of the clotting associated with the Astra Zeneca. Hope your blood results are ok and this is just a a temporary thing for you.

I definitely had migraine shortly after first Astra Zeneca jab, it lasted a few days but I felt groggy for a week. Just had second jab two days ago, migraine started within hours of jab again. I used usual migraine meds (Maxalt) both times which did the trick but I had to repeat after 12 hours. Probably the body responding to the vaccine but I still think its worth the suffering to get the jab. 😊

I had the AZ in February, second one is due now and I'm not looking forward to it because I had a headache for some weeks after the first one, and didn't feel great, still don't actually. Initially I felt quite unwell for 3 days, with a headache on only one day, then about 6 days later, the headache came back and hung around, along with tiredness and a stiff neck/shoulders. When I heard about the clotting problem with that vaccine, I wondered if that was the problem, but I was having blood tests weekly for other reasons, so I knew my platelets were fine,, and they wouldn't have been if it had been the clotting thing. The headache did pass after about 4 weeks I think - like you, I wasn't sure it was the vaccine, because spending a lot of time on my tablet often means I get a headache, so its hard to say if it was the vaccine or not, might just have been too many hours bent over the keyboard... Hopefully your blood tests will be fine .

Miriam

Hi Miriam.Where did you feel your headache mainly. Mine feels slightly better but still there mildly in the background.

Headache wasn't stable - it affected the whole head, sometimes worse one side than the other, but the most painful place was the occipital region, where the back of the head joins on to the top of the neck- I only realised that after massaging my own neck in an attempt to ease the stiffness, assuming that was causing the pain in my head.

M

Hi, sorry to hear of your headaches after the Astrazeneca jab. I had my jab in March and straight away felt my head and eyes were not right for about 10 days but about day 5 i had a migraine throwing up etc for hours, im due my next jab Friday next week so know whats coming really but i suppose its still worth getting the jab to know were covered against this nasty virus. Good luck with your bloods. Karen xxxxx

Henry102 profile image
Henry102 in reply to Pwkav1

I ha e been badly affected by both injections. Second one worse was in bed with migraine for 4 days with horrendous vomiting. My headache is there everyday now with migraine every 3 to 4 days. My GP has referred me for a head scan .

Pwkav1 profile image
Pwkav1 in reply to Henry102

Aww that is horrendous hope it eases soon for you. I had my second jab and luckily no problems. Im glad you've been referred. Good luck. Karen Xxxx

There's a breathing technique that can be very effective for anxiety called 4-7-8; it was developed by Dr Andrew Weil. Breathing exercises could perhaps help with headache, depending on the cause, as controlled breathing alters the function of the locus coeruleus, which regulates the amount of blood flow to other brain regions. Some have reported relief from migraines from 4-7-8, though that is not its main application.

Hope you get better soon.

Here is a video of Dr Weil explaining how to do it; apparently appropriate dosing is important. It only takes a few minutes a day.

youtu.be/_-C_VNM1Vd0

I had a very bad migraine after my 2nd shot of Pfizer that lasted about 3days. I've got a long history of migraine, but reading this now I'm thinking this may be why I've woken up every day with a migraine over the last 3 weeks 🥴🤔, which is alot - even for me. I got my 2nd vaccine jab 1 month ago 🤔

Hi....I felt really unwell for 24hours following Astra zenica vaccine with servere headache all day, constant shivers, and weakness and sore arm (for about 5days).. then was ok. After the 2nd vaccine I had no symptoms at all, not even a sore arm! (I have had chronic migraine for 9 years and on average get between 18 and 23migraines every month.) I think you were wise to get checked by GP though, if symptoms did not resolve.

Your not alone though. Many people have had headaches after taking the vaccine. 70,000 for the Astra Zeneca vax alone. That's just the ones that are reported. Have you looked at the Yellow Card system?

Hi yes. I have reported it but just wondered if 70000 had headaches daily or just for a few days after

You may also like...